Alert archive / Texas / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 321, NWS Austin/San Antonio, TX

September 24, 2023Gillespie County, Kerr County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Sep 24, 2023, 11:49 PM CDT for Gillespie County, Kerr County, Texas. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 24, 2023, 11:49 PM CDT (04:49 UTC)
Expired
Sep 25, 2023, 12:45 AM CDT
In force
56 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Gillespie County, TX, Kerr County, TX

The radar

The Austin/San Antonio radar (KEWX), 127 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 25, 12:00 AM CDTHAIL 1.752 Nne Hunt, TXTime estimated via radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 24, 4:51 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 4.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2023-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1039 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2023-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1039 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
2946 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

099 
WUUS54 KEWX 250449
SVREWX
TXC171-265-250545-
/O.NEW.KEWX.SV.W.0321.230925T0449Z-230925T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1149 PM CDT Sun Sep 24 2023

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Central Kerr County in south central Texas...
  Southwestern Gillespie County in south central Texas...

* Until 1245 AM CDT.

* At 1148 PM CDT, a severe thunderstorm was located over Mountain
  Home, or 17 miles northwest of Kerrville, moving southeast at 20
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Kerrville, Ingram, Hunt, Mountain Home, and Waltonia. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3008 9907 2990 9932 3015 9949 3025 9937
TIME...MOT...LOC 0448Z 324DEG 16KT 3017 9939 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PLATT
4 follow-up statements
496 
WWUS54 KEWX 250504
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1204 AM CDT Mon Sep 25 2023

TXC171-265-250545-
/O.CON.KEWX.SV.W.0321.000000T0000Z-230925T0545Z/
Kerr TX-Gillespie TX-
1204 AM CDT Mon Sep 25 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR CENTRAL KERR AND SOUTHWESTERN GILLESPIE COUNTIES...

At 1204 AM CDT, a severe thunderstorm was located near Hunt, or 13
miles west of Kerrville, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Kerrville, Ingram, Hunt, and Waltonia. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3008 9907 2990 9932 3010 9946 3021 9930
TIME...MOT...LOC 0504Z 324DEG 16KT 3011 9934 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PLATT
164 
WWUS54 KEWX 250511
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1211 AM CDT Mon Sep 25 2023

TXC171-250520-
/O.CAN.KEWX.SV.W.0321.000000T0000Z-230925T0545Z/
Gillespie TX-
1211 AM CDT Mon Sep 25 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GILLESPIE COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Texas.

LAT...LON 3015 9930 3013 9930 3014 9926 3008 9907
      2990 9932 3007 9944 3015 9931
TIME...MOT...LOC 0510Z 308DEG 17KT 3007 9933 

$$

TXC265-250545-
/O.CON.KEWX.SV.W.0321.000000T0000Z-230925T0545Z/
Kerr TX-
1211 AM CDT Mon Sep 25 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR CENTRAL KERR COUNTY...

At 1210 AM CDT, a severe thunderstorm was located over Hunt, or 11
miles west of Kerrville, moving southeast at 20 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Kerrville, Ingram, Hunt, and Waltonia. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3015 9930 3013 9930 3014 9926 3008 9907
      2990 9932 3007 9944 3015 9931
TIME...MOT...LOC 0510Z 308DEG 17KT 3007 9933 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PLATT
602 
WWUS54 KEWX 250527
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1227 AM CDT Mon Sep 25 2023

TXC265-250545-
/O.CON.KEWX.SV.W.0321.000000T0000Z-230925T0545Z/
Kerr TX-
1227 AM CDT Mon Sep 25 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR CENTRAL KERR COUNTY...

At 1226 AM CDT, a severe thunderstorm was located near Waltonia, or 9
miles west of Kerrville, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Kerrville, Ingram, Hunt, and Waltonia. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3011 9926 3006 9910 2990 9932 3002 9940
TIME...MOT...LOC 0526Z 324DEG 16KT 3001 9928 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PLATT
430 
WWUS54 KEWX 250536
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1236 AM CDT Mon Sep 25 2023

TXC265-250545-
/O.EXP.KEWX.SV.W.0321.000000T0000Z-230925T0545Z/
Kerr TX-
1236 AM CDT Mon Sep 25 2023

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KERR COUNTY WILL
EXPIRE AT 1245 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty 
winds and heavy rain are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Texas.

LAT...LON 3011 9926 3006 9910 2990 9932 3002 9940
TIME...MOT...LOC 0535Z 324DEG 16KT 2998 9926 

$$

PLATT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 11:21 PM CDT, 28 minutes earlier.

Area forecast discussion, Sep 24, 11:21 PM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1121 PM CDT Sun Sep 24 2023

...New UPDATE...

.UPDATE...
Issued at 1111 PM CDT Sun Sep 24 2023

The persistent cell that dropped very large hail from northwest
Williamson county southward into the I-35 corridor from Georgetown
to Austin continues to weaken. However, we are noting some more
thunderstorm development farther west across the Hill Country with a
few cells showing some potential for large hail. After conferring
with SPC, we have opted to push Severe Thunderstorm Watch #695 out
until 1 AM Monday morning to account for the possibility of a few
severe thunderstorms. We have also updated the forecast to increase
rain chances across the Hill Country over the next several hours.

&&

.SHORT TERM...
(Tonight through Monday night)
Issued at 129 PM CDT Sun Sep 24 2023

Synopsis/Mesoanalysis: At 500mb south-central Texas remains in the
northeastern periphery of a ridge with zonal/westerly flow across
the northern portion of the state. A shortwave, currently across the
Panhandle, will quickly move into north and northeast Texas this
afternoon, which will interact with a slow moving cold front at the
surface. This cold front currently extends along a SW to NE line
from just south of KFST to near KLUD. To the south of this boundary,
rapid destabilization has been ongoing late this morning/early this
afternoon with further destabilization forecast to occur through
peak heating. High temperatures of around 100F and dewpoints
generally from 65-70F should lead to 2000-3000 J/kg of MLCAPE across
the forecast area according to SPC Mesoanalysis. Given the proximity
of the ridge to the southwest, shear will be modest, yet sufficient
in the 25-35 kt range later this afternoon with the help of the
aforementioned shortwave. One of the main factors leading to some
forecast uncertainty this afternoon is the presence of weak
CINH/capping. ACARS Soundings out of KAUS have shown this cap around
850mb slowly weakening over the last couple of hours, though it
still remains as of 1815Z. Given the lack of cloud cover across the
region, intense heating is likely to erode the cap by mid-afternoon
across most areas, but as the sun begins to set CINH is expected to
quickly increase again.

This afternoon-overnight: Eyes will be on the northern Hill Country
for initial storm development late this afternoon/early evening,
though a few storms will be possible across the Edwards Plateau and
northern Mexico as well. Storm movement will likely be slow to the
SE through the remainder of the evening before activity begins to
wane by 06z. However, isolated activity continuing overnight cannot
be ruled out across portions of the Hill County/I-35 corridor as the
front and lingering outflow boundaries continue to slowly push
south. There remains a Level 2/5 risk for severe thunderstorms with
this activity, with large hail and damaging wind gusts being the
main threats due to the unstable atmosphere. Tornadoes are not
expected due to small hodographs and weak flow near the front. Heavy
rain will be possible as well with the strongest cells as PWATs will
be near 1.8". While the ongoing drought will greatly limit the
threat for flooding, there is a Level 1/4 risk for excessive
rainfall/flash flooding. Both of these risks are generally across
the northern half of the forecast area.

Tomorrow-tomorrow night: The front will continue into central and
southern portions of the forecast area by tomorrow afternoon. As
destabilization occurs with diurnal heating, widely scattered
thunderstorm activity is expected to develop along and south of the
surface boundary. Increased cloud cover both from the front itself
and today and tonight's convection will limit instability tomorrow
compared to today, but the atmosphere will still be unstable enough
to pose a more isolated risk for severe weather (wind and hail). The
level 1/4 risk for excessive rainfall/flash flooding will continue
as well. Activity should once again wane through the late
evening/overnight hours with potential for continued isolated
activity, mainly across the western portion of the area.

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 129 PM CDT Sun Sep 24 2023

A broad, weak upper trough axis will be centered to our east to
start the long term period on Tuesday morning, and it's likely that
any remaining sfc cold front will have been pushed to our south by
rounds of convection today and tomorrow. No well-defined upper level
or surface features are forecast the rest of the week in our region.
Although isolated lingering showers and perhaps a thunderstorm will
be possible Tuesday into Wednesday, most locations will remain dry.
Low-end rain chances will return to the Coastal Plains late this
week into the weekend, but rainfall amounts in the long term will be
paltry at best. The expectation is for cooler, but still above
normal temperatures to prevail Tuesday through the rest of the week.
Highs will be mainly in the 90s, with lows in the 60s to lower 70s,
ticking back upwards towards next weekend. Above normal temperatures
will continue into the first week of October.

&&

.AVIATION...
(00Z TAFS)
Issued at 633 PM CDT Sun Sep 24 2023

Convection continues to develop over the Hill Country with some slow
movement toward the I-35 noted. We have pushed back the timing for
the TEMPO group for TSRA at AUS and have opted for only VCTS at SAT
and SSF this evening. Other changes at AUS include a brief mention of
MVFR cigs between 11-15Z. For tomorrow afternoon, convection chances
appear favored from the southern Edwards Plateau, western Hill
Country and Rio Grande plains. We will mention PROB30 groups at SAT
and SSF with VCTS at DRT.

&&

.CLIMATE...
Issued at 257 AM CDT Sun Sep 24 2023

Record High Temperatures and year last reached:

9/23
AUS - 101 (2005)
ATT - 99 (2011)
SAT - 102 (2005)
DRT - 103 (2005)

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              75  95  72  93 /  40  30  20  20
Austin Bergstrom Intl Airport  75  95  72  93 /  40  30  20  20
New Braunfels Muni Airport     76  98  73  95 /  30  40  20  20
Burnet Muni Airport            74  93  70  91 /  50  20  10  10
Del Rio Intl Airport           79 100  75  96 /  20  30  50  20
Georgetown Muni Airport        74  93  71  92 /  50  30  10  10
Hondo Muni Airport             74  97  73  94 /  20  40  30  20
San Marcos Muni Airport        75  96  71  94 /  30  40  20  20
La Grange - Fayette Regional   76  93  73  91 /  30  40  30  20
San Antonio Intl Airport       76  96  74  94 /  20  40  30  20
Stinson Muni Airport           78  98  75  96 /  20  40  40  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...Platt
Long-Term...18
Aviation...Platt
Hazardous weather outlook, Sep 24, 5:23 PM CDT, 6 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
523 PM CDT Sun Sep 24 2023

TXZ171>173-183>194-202>209-217>225-228-252230-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
523 PM CDT Sun Sep 24 2023

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

A slight (level 2/5) risk continues this evening over portions of
Hill Country and the I-35 Corridor, where scattered storms have
begun to develop. A Severe Thunderstorm Watch has been issued by
the Storm Prediction Center through 11 PM for Blanco, Burnet,
Gillespie, Llano, and Williamson Counties. Large hail and
damaging wind gusts will be the main hazards in any severe storms.
Have multiple ways of receiving warning information over this
portion of South-Central Texas this evening.

Dangerous heat & humidity will continue through early evening
along/east of I-35 and over portions of the southern Edwards
Plateau. A Heat Advisory remains in effect through 7 PM.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional showers and thunderstorms are expected across the area
on Monday afternoon. Locally heavy rainfall, gusty winds, and hail
will be possible in this activity. A marginal (level 1/5) risk for
severe thunderstorms continues over most of the area given this
potential, in addition to a marginal (level 1/4) risk for
excessive rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Sep 24, 10:43 PM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1043 PM CDT Sun Sep 24 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     Hail             3 NE Austin             30.30N 97.70W
09/24/2023  M2.00 inch       Travis             TX   Public

            via X.

&&

MB
Special weather statement, Sep 24, 10:44 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1044 PM CDT Sun Sep 24 2023

TXZ191>193-208-250430-
Caldwell TX-Bastrop TX-Hays TX-Travis TX-
1044 PM CDT Sun Sep 24 2023

...A strong thunderstorm will impact portions of northwestern
Caldwell, east central Hays, southeastern Travis and southwestern
Bastrop Counties through 1130 PM CDT...

At 1043 PM CDT, Doppler radar was tracking a strong thunderstorm near
Austin Bergstrom Int Airport, moving south at 15 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Austin, Lockhart, Austin Bergstrom Int Airport, Uhland, Mustang
Ridge, Niederwald, Cedar Creek, Wyldwood, Onion Creek, Hornsby Bend,
Webberville, Creedmoor, Garfield, Rockne, Watterson, Maha, Maxwell,
Red Rock, McKinney Falls State Park, and Lytton Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

&&

LAT...LON 3021 9777 3025 9751 2995 9728 2986 9782
TIME...MOT...LOC 0343Z 350DEG 12KT 3014 9764

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

CP
Local storm report, Sep 24, 10:52 PM CDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1052 PM CDT Sun Sep 24 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 PM     Hail             3 ENE Austin            30.30N 97.70W
09/24/2023  E2.00 inch       Travis             TX   Public

            Report from mPING Hen Egg.

&&

MB
Special weather statement, Sep 24, 11:13 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1113 PM CDT Sun Sep 24 2023

TXZ171-188-250500-
Gillespie TX-Llano TX-
1113 PM CDT Sun Sep 24 2023

...A strong thunderstorm will impact portions of northeastern
Gillespie and southern Llano Counties through MIDNIGHT CDT...

At 1113 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Castell, or 10 miles southwest of Llano, moving
southeast at 25 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Oxford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Texas.

&&

LAT...LON 3061 9846 3053 9850 3050 9859 3039 9859
      3065 9895 3080 9884
TIME...MOT...LOC 0413Z 303DEG 23KT 3069 9883

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

29
Special weather statement, Sep 24, 11:25 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1125 PM CDT Sun Sep 24 2023

TXZ173-250515-
Williamson TX-
1125 PM CDT Sun Sep 24 2023

...A strong thunderstorm will impact portions of east central
Williamson County through 1215 AM CDT...

At 1125 PM CDT, Doppler radar was tracking a strong thunderstorm over
Granger Dam, or 7 miles east of Granger, moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Granger Dam, Laneport, Sandoval, and Hare.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Texas.

&&

LAT...LON 3074 9727 3055 9719 3054 9719 3066 9733
      3076 9739 3077 9737
TIME...MOT...LOC 0425Z 328DEG 15KT 3074 9732

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

PLATT
Special weather statement, Sep 24, 11:31 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1131 PM CDT Sun Sep 24 2023

TXZ186-188-250515-
Gillespie TX-Kerr TX-
1131 PM CDT Sun Sep 24 2023

...A strong thunderstorm will impact portions of northwestern Kerr
and southwestern Gillespie Counties through 1215 AM CDT...

At 1130 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Mountain Home, or 22 miles northwest of Kerrville,
moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mountain Home, Harper, Kerr Wildlife Management Area, Us-
83 Near The Kerr-Kimble County Line, I-10 Near The Kimble-
Kerr County Line, and The Intersection Of I-10 And Us 290.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Texas.

&&

LAT...LON 3013 9914 3011 9963 3029 9974 3029 9930
      3031 9930 3031 9915
TIME...MOT...LOC 0430Z 300DEG 14KT 3027 9940

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

PLATT

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 7:05 PM CDTSpecial Weather StatementEWXBlanco40 min
Sep 24, 7:29 PM CDTSevere Thunderstorm WarningEWXBlanco61 min
Sep 24, 7:36 PM CDTSevere Thunderstorm WarningEWXGillespie54 min
Sep 24, 7:49 PM CDTSpecial Weather StatementEWXGillespie41 min
Sep 24, 7:54 PM CDTSevere Thunderstorm WarningEWXGillespie66 min
Sep 24, 7:55 PM CDTSevere Thunderstorm WarningEWXWilliamson65 min
Sep 24, 8:13 PM CDTAreal Flood AdvisoryEWXGillespie5 hr
Sep 24, 8:25 PM CDTSevere Thunderstorm WarningEWXGillespie65 min
Sep 24, 8:40 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXTravis, Williamson65 min
Sep 24, 8:44 PM CDTSevere Thunderstorm WarningEWXWilliamson61 min
Sep 24, 9:03 PM CDTSevere Thunderstorm WarningEWXGillespie, Kendall, Kerr44 min
Sep 24, 9:07 PM CDTSpecial Weather StatementEWXBurnet23 min
Sep 24, 9:40 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBastrop, Caldwell, Hays, Travis65 min
Sep 24, 9:46 PM CDTSpecial Weather StatementEWXKendall44 min
Sep 24, 9:50 PM CDTSpecial Weather StatementEWXLee40 min
Sep 24, 10:27 PM CDTSpecial Weather StatementEWXGillespie48 min
Sep 24, 10:29 PM CDTSpecial Weather StatementEWXGillespie46 min
Sep 24, 10:33 PM CDTSpecial Weather StatementEWXBexar42 min
Sep 24, 10:44 PM CDTSpecial Weather StatementEWXBastrop46 min
Sep 24, 11:13 PM CDTSpecial Weather StatementEWXLlano47 min
Sep 24, 11:25 PM CDTSpecial Weather StatementEWXWilliamson50 min
Sep 24, 11:31 PM CDTSpecial Weather StatementEWXKerr44 min
Sep 25, 12:31 AM CDTSpecial Weather StatementEWXKerr44 min
Sep 25, 1:09 AM CDTAreal Flood AdvisoryEWXGillespie4 hr
Sep 25, 1:30 AM CDTSevere Thunderstorm WarningEWXKerr60 min
Sep 25, 1:41 AM CDTAreal Flood AdvisoryEWXKerr5 hr
Sep 25, 1:42 AM CDTSpecial Weather StatementEWXGillespie33 min
Sep 25, 2:32 AM CDTSpecial Weather StatementEWXKerr43 min
Sep 25, 2:48 AM CDTSpecial Weather StatementEWXBandera57 min
Sep 25, 3:12 AM CDTSpecial Weather StatementEWXKerr33 min
Sep 25, 3:42 AM CDTSpecial Weather StatementEWXMedina48 min
Sep 25, 3:43 AM CDTSpecial Weather StatementEWXKerr47 min
Sep 25, 4:33 AM CDTSpecial Weather StatementEWXKerr27 min
Sep 25, 4:49 AM CDTSpecial Weather StatementEWXKimble41 min
Sep 25, 6:09 AM CDTSevere Thunderstorm Warning Considerable damage threatEWXEdwards66 min
Sep 25, 6:49 AM CDTSpecial Weather StatementEWXReal26 min
Sep 25, 7:06 AM CDTSevere Thunderstorm WarningEWXEdwards, Kerr, Real39 min
Sep 25, 7:43 AM CDTSpecial Weather StatementEWXReal47 min
Sep 25, 7:46 AM CDTAreal Flood AdvisoryEWXEdwards, Kerr, Real3 hr
Sep 25, 8:04 AM CDTSpecial Weather StatementEWXEdwards41 min
Sep 25, 8:06 AM CDTSpecial Weather StatementEWXReal39 min
Sep 25, 8:21 AM CDTSevere Thunderstorm WarningEWXEdwards39 min
Sep 25, 8:44 AM CDTSpecial Weather StatementEWXReal46 min
Sep 25, 9:21 AM CDTSpecial Weather StatementEWXEdwards39 min
Sep 25, 11:19 AM CDTAreal Flood AdvisoryEWXEdwards4 hr
Sep 25, 11:21 AM CDTSpecial Weather StatementEWXEdwards39 min
Sep 25, 5:59 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXVal Verde21 min

Nearby

Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.